Alert archive / New York / Wind Advisories in 2020
Wind Advisory 11, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Aug 3, 2020, 3:15 PM EDT for Bennington County, Windham County, Vermont; 14 counties in New York. It took effect at Aug 4, 2020, 2:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2020, 3:15 PM EDT (19:15 UTC)
- In effect from
- Aug 4, 2020, 2:00 PM EDT
- Expired
- Aug 4, 2020, 9:10 PM EDT
- In force
- 7 hr
- Issued by
- NWS Albany, NY
Counties Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 27 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706 WWUS71 KALY 031915 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 315 PM EDT Mon Aug 3 2020 NYZ041-043-047>054-058>061-063>066-083-084-VTZ013>015-040900- /O.NEW.KALY.WI.Y.0011.200804T1800Z-200805T0500Z/ Northern Saratoga-Northern Washington-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer- Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 315 PM EDT Mon Aug 3 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 1 AM EDT WEDNESDAY... * WHAT...Southeast to northeast winds 25 to 40 mph with gusts up to 50 mph expected. * WHERE...Eastern Catskills, Schoharie Valley, Capital District, Saratoga Glens Falls area, mid Hudson Valley and Taconics of eastern New York, and southern Vermont. * WHEN...From 2 PM Tuesday to 1 AM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
294 WWUS71 KALY 040720 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 320 AM EDT Tue Aug 4 2020 NYZ041-043-047>054-058>061-063>066-083-084-VTZ013>015-042100- /O.CON.KALY.WI.Y.0011.200804T1800Z-200805T0500Z/ Northern Saratoga-Northern Washington-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer- Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 320 AM EDT Tue Aug 4 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EDT WEDNESDAY... * WHAT...Southeast to northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Catskills, Schoharie Valley, Capital District, Saratoga Glens Falls area, mid Hudson Valley and Taconics of eastern New York, and southern Vermont. * WHEN...From 2 PM this afternoon to 1 AM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
855 WWUS71 KALY 041420 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 1020 AM EDT Tue Aug 4 2020 NYZ033-039-040-042-082-042230- /O.EXA.KALY.WI.Y.0011.200804T1800Z-200805T0500Z/ Hamilton-Southern Fulton-Montgomery-Northern Warren- Northern Fulton- Including the cities of Long Lake, Sabattis, Hoffmeister, Wells, Gloversville, Johnstown, Amsterdam, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, and Caroga Lake 1020 AM EDT Tue Aug 4 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EDT WEDNESDAY... * WHAT...Southeast to northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Hamilton, Fulton, Montgomery, and Northern Warren Counties. * WHEN...From 2 PM this afternoon to 1 AM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ041-043-047>054-058>061-063>066-083-084-VTZ013>015-042230- /O.CON.KALY.WI.Y.0011.200804T1800Z-200805T0500Z/ Northern Saratoga-Northern Washington-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer- Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 1020 AM EDT Tue Aug 4 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EDT WEDNESDAY... * WHAT...Southeast to northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Catskills, Schoharie Valley, Capital District, Saratoga Glens Falls area, mid Hudson Valley and Taconics of eastern New York, and southern Vermont. * WHEN...From 2 PM this afternoon to 1 AM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
543 WWUS71 KALY 041819 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 219 PM EDT Tue Aug 4 2020 NYZ033-039>043-047>054-058>061-063>066-082>084-VTZ013>015-050500- /O.CON.KALY.WI.Y.0011.000000T0000Z-200805T0500Z/ Hamilton-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Long Lake, Sabattis, Hoffmeister, Wells, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 219 PM EDT Tue Aug 4 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... * WHAT...Northeast to southeast winds 25 to 40 mph with gusts up to 55 mph. * WHERE...Southern Vermont and much of eastern New York. * WHEN...Until 1 AM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and some trees could be blown down and isolated to scattered outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
391 WWUS71 KALY 050110 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 910 PM EDT Tue Aug 4 2020 NYZ033-039>043-047>054-058>061-063>066-082>084-VTZ013>015-050215- /O.CAN.KALY.WI.Y.0011.000000T0000Z-200805T0500Z/ Hamilton-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Long Lake, Sabattis, Hoffmeister, Wells, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 910 PM EDT Tue Aug 4 2020 ...WIND ADVISORY IS CANCELLED... Wind gusts continue to subside below advisory criteria as the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Aug 3, 1:50 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 3, 1:50 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
150 PM EDT Mon Aug 3 2020
.SYNOPSIS...
Following a dry afternoon, scattered showers and a few thunderstorms
in advance of Tropical Cyclone Isaias will move across the
region tonight. A steady light to moderate rainfall is expected
for much of Tuesday as Isaias tracks toward our area. Isaias
will then move across the region later Tuesday afternoon through
Tuesday evening and bring moderate to heavy rainfall and gusty
winds. High pressure builds in on Wednesday with drier weather.
&&
.NEAR TERM /THROUGH TONIGHT/...
With showers ending across the Adirondacks, a brief period of dry
weather will continue into this evening. While it remains partly to
mostly cloudy, clouds should decrease in coverage for a short time
later this afternoon. This will allow high temperatures to reach the
mid-70s to mid-80s.
Meanwhile, TC Isaias will continue to track northward up the East
Coast, being steered by a Bermuda high across the western Atlantic
and a deep upper-level trough across the central US. Moisture has
begun to advect northward in advance of Isaias across the mid-
Atlantic states.
Clouds will increase again later this evening as the pre-storm
showers approach. The first wave of showers look to begin between
10pm-midnight across the mid-Hudson Valley and Litchfield County, CT
and reach the Adirondacks, Upper Hudson Valley and southern Vermont
between 2-4 am. It is within this first round of showers that a
rumble of thunder cannot be ruled out. Following this area of
showers, a zone of stratiform light rain will begin to develop.
Expected placement of this rain is across much of eastern New York
into far southwestern Vermont. More showery activity is likely
across southeastern Vermont, the Berkshires and Litchfield County.
Lows tonight will bottom out in the 60s (with some upper 50s across
parts of the Adirondacks).
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Focus in the short term is on impacts from TC Isaias. The system
will be accelerating northward as it becomes squeezed between an
upstream full-latitude trough and a downstream Bermuda high. The TC
is forecast by the NHC to make landfall around 06Z Tuesday near the
NC/SC border, then remain inland, reaching near NYC by 00Z Wed and
over western ME by 12Z Wed. There continue to be timing differences
among the models, although notably the 00Z ECMWF has trended toward
the faster GFS, and now appears to be rather well in line with the
NHC official forecast. A slight westward trend was noted in the 00Z
deterministic guidance as well.
Deep layer moisture will continue to gradually increase Monday night
into Tuesday morning ahead of the storm, with PWATs forecast to
reach 1.50-1.75 inches. The pattern during this time period has been
somewhat reminiscent of a southwesterly jet Predecessor Rainfall
Event (PRE) per CSTAR research, where tropical moisture is advected
poleward of the TC and interacts with ascent in the right entrance
region of the upper level jet. However, it appears to be lacking a
well-defined low level boundary. So generally showers and isolated
thunderstorms will increase in coverage through the night Monday
night into Tuesday morning, but likely without much of a flood
threat yet. Highs Tuesday may finally fail to reach 80 degrees over
most of the area with clouds and showers around.
It appears that the greatest heavy rainfall potential will occur
over a 6-9 hour period associated with the approaching TC sometime
between 18Z Tuesday and 06Z Wednesday, depending on the timing which
is still uncertain. Models are depicting the heaviest swath of rain
just west of the low track, associated with strong frontogenesis
interacting with the juicy airmass (PWATs increasing to 2-2.25
inches, or +2 to +3 standard deviations). The system may be
undergoing extratropical transition by this time. It is during this
period that 3-hourly rainfall rates of 2-4 inches within this swath
are possible as indicated by the NAM12 and HREF. Despite the
antecedent dry conditions, these rainfall rates could produce flash
flooding, so we will issue a Flash Flood Watch for the entire CWA
except Herkimer County. The flash flood threat may be confined to a
rather small geographic area just to the left of the storm track,
but have opted to include most of the CWA due to uncertainty with
the storm track.
Winds will be a secondary factor for most of the CWA, but may become
strong with gusts possibly exceeding 40 mph especially if the storm
tracks far enough west such that the southeastern quadrant of the
storm passes through the CWA. This would be most likely in
Litchfield/Dutchess/Berkshire Counties. The rainfall threat would be
reduced in the southeast quadrant of the storm. There is a non-zero
tornado threat in this quadrant as well, which is outlined by the
marginal risk in SPC's SWODY2.
Much drier air takes hold in the wake of this system for late
Tuesday night into Wednesday, with PWATs plummeting to less than an
inch. Large contrast in forecast high temps ranging from the upper
60s in the southern Adirondacks to the mid-80s in the Mid Hudson
Valley.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The extended forecast period will feature a trend for fair and dry
weather in the wake of Tropical Cyclone Isaias. Temperatures will
be seasonable and then trend to slightly above normal readings into
next weekend.
Wed Night into Thu...The upper level trough axis lingers upstream
over southeast Ontario and the western Great Lakes region, but high
pressure will be ridging in at the sfc from the central and eastern
Great Lakes Region. The sfc high will move over the region
Thursday. Decent radiational cooling will allow lows to drop off
into the 50s with some upper 40 over the mtns. The subsidence from
the high will yield mostly sunny conditions on THU with seasonable
temps for AUG with upper 60s to mid 70s over the mtns, and upper 70s
to lower 80s over the valleys.
Thu Night-Fri Night....High pressure will still be near NY and New
England. Some short-wave energy associated with the mid and upper
level trough axis approaching from the west may focus a few
diurnally showers south and west of the Capital Region Friday pm
into Friday night. Another comfortable couple of nights humidity
level wise are expected with lows in the 50s to around 60F. Highs
will be in the 70s to lower 80s.
Saturday-Sunday...Mid and upper level ridging starts to build in
over the East Coast with high pressure in control at the surface. A
weak mid and upper level disturbance moves through Saturday with a
low grade isolated threat for a showers. Overall, rising heights
aloft and H850 temps in the +15C to +17C range will allow temps to
rise back above normal into the mid and upper 80s in the valleys and
70s to lower 80s over the higher terrain by Sunday. Humidity levels
start to increase by the 2nd half of the weekend, as sfc dewpts get
into the lower to mid 60s especially in the valleys.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Main weather concerns for the terminals through the TAF period
surrounds the impending impacts from Tropical Cyclone Isaias.
Current satellite imagery depicts SCT-BKN VFR mid strato-cu mixed in
with some high cirro-stratus clouds over eastern New York and
western New England. Ahead of TC Isaias, cloud levels will
gradually lower as the afternoon and evening wears on.
Rain with some embedded thunder will develop tonight over the area
from south to north beginning between the hours of 01z-06z. Any
showers or storms will have the potential to bring cigs/vsbys
down to MVFR levels.
Winds this afternoon into this evening will be out of the west-
southwest and 5-10 kts. Tonight, winds will become light and
variable before shifting out of the south-southeast 5-10 kts by
Tuesday morning.
Outlook...
Tuesday Night: High Operational Impact. Windy With Gusts To 30 kts. Definite SHRA...RA...TSRA.
Wednesday: Moderate Operational Impact. Slight Chance of SHRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: Low Operational Impact. NO SIG WX.
Saturday: Low Operational Impact. Slight Chance of SHRA.
&&
.FIRE WEATHER...
Warm today with RH values falling to 45 to 60 percent and moderate
westerly winds. TC Isaias will then approach, bringing increased
humidity and periods of rainfall Monday night into Wednesday
morning. The rain will be heavy at times, especially late Tuesday
into Tuesday night.
&&
.HYDROLOGY...
After a mainly dry day today, periods of rain associated with the
northward progression of TC Isaias are expected Monday night into
Wednesday morning. The heaviest rainfall looks to occur late Tuesday
afternoon into early Tuesday night as the storm makes its closest
approach. QPF of 2-4" is expected, with locally higher amounts up to
6" possible in a narrow swath left of the TC's track. Here, rainfall
rates could exceed an inch per hour, and there could be 2-4" in a 3-
hour period between 18Z Tuesday and 06Z Wednesday. There is still
uncertainty on where the heaviest swath of rain will be, so a Flash
Flood Watch has been issued for the entire HSA except for Herkimer
county.
The ALY Hydro Service area continues to be in Abnormally Dry to
Moderate Drought conditions /D0 to D1/ based on the latest US
Drought Monitor. The latest MMEFS guidance continues to show low
probabilities for river flooding.
Drier weather will return into the mid week period.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch from Tuesday morning through Wednesday
morning for CTZ001-013.
Tropical Storm Warning for CTZ001-013.
NY...Flash Flood Watch from Tuesday morning through Wednesday
morning for NYZ033-039>043-047>054-058>061-063>066-
082>084.
MA...Flash Flood Watch from Tuesday morning through Wednesday
morning for MAZ001-025.
Tropical Storm Warning for MAZ001-025.
VT...Flash Flood Watch from Tuesday morning through Wednesday
morning for VTZ013>015.
&&
SYNOPSIS...Rathbun
NEAR TERM...Rathbun
SHORT TERM...Thompson
LONG TERM...Wasula
AVIATION...Evbuoma
FIRE WEATHER...Thompson
HYDROLOGY...Thompson/RathbunHazardous weather outlook, Aug 3, 7:20 AM EDT, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 720 AM EDT Mon Aug 3 2020 NYZ033-039>043-047>054-058>061-063>066-082>084-VTZ013>015-041100- Hamilton-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 720 AM EDT Mon Aug 3 2020 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for east central New York aside from Herkimer County and southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Isaias may bring gusty winds to portions of the region, especially south and east of Albany. A Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-041100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire- 720 AM EDT Mon Aug 3 2020 ...TROPICAL STORM WATCH IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for northwestern Connecticut and western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ032-038-041100- Northern Herkimer-Southern Herkimer- 720 AM EDT Mon Aug 3 2020 This Hazardous Weather Outlook is for Herkimer County in eastern New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of moderate to heavy rainfall associated with Tropical Cyclone Isaias are possible Monday night into Wednesday morning, with the heaviest rainfall likely Tuesday night. There is still uncertainty with timing and the area of heavy rainfall. If the potential for widespread flash flooding increases, then a Flash Flood Watch maybe needed later in time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:26 AM EDT | Flash Flood Watch | ALY | Bennington, Windham | 42 hr |
| Aug 2, 8:02 PM EDT | Special Weather Statement | ALY | Hamilton | 28 min |
| Aug 2, 8:33 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 57 min |
Nearby
Wind Advisories in New York, 2020Wind Advisories in Vermont, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.